Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 15, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Feb 11, 2021, 3:27 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2021, 3:27 AM CST (09:27 UTC)
- Expired
- Feb 14, 2021, 9:00 PM CST
- In force
- 4 days
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
143 WHUS74 KHGX 110927 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 327 AM CST Thu Feb 11 2021 GMZ355-375-112200- /O.EXP.KHGX.MF.Y.0011.000000T0000Z-210211T0900Z/ /O.NEW.KHGX.SC.Y.0015.210211T0927Z-210212T0900Z/ Coastal waters from High Island to Freeport TX out 20 NM- Waters from High Island to Freeport TX from 20 to 60 NM- 327 AM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... ...DENSE FOG ADVISORY HAS EXPIRED... * WHAT...North winds 20 to 25 kt with higher gusts in the afternoon and evening. Seas building to 4 to 7 feet. * WHERE...Coastal waters from High Island to Freeport TX out 20 NM and Waters from High Island to Freeport TX from 20 to 60 NM. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-370-112200- /O.NEW.KHGX.SC.Y.0015.210211T0927Z-210212T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM- 327 AM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds 20 to 25 kt with higher gusts in the afternoon and evening. Seas building to 4 to 7 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
15 follow-up statements
962 WHUS74 KHGX 111555 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 955 AM CST Thu Feb 11 2021 GMZ330-335-120000- /O.EXA.KHGX.SC.Y.0015.000000T0000Z-210212T0900Z/ Matagorda Bay-Galveston Bay- 955 AM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and choppy to rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-120000- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210212T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 955 AM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST FRIDAY... * WHAT...North winds 20 to 25 kt with higher gusts in the afternoon and evening. Seas building to 4 to 7 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until 3 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
200 WHUS74 KHGX 112049 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 249 PM CST Thu Feb 11 2021 GMZ330-335-120500- /O.EXT.KHGX.SC.Y.0015.000000T0000Z-210212T1200Z/ Matagorda Bay-Galveston Bay- 249 PM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and choppy to rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-120500- /O.EXT.KHGX.SC.Y.0015.000000T0000Z-210213T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 249 PM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT... * WHAT...North winds 20 to 25 kt with higher gusts in the afternoon and evening. Seas 4 to 8 feet. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM. * WHEN...Until midnight CST Friday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
898 WHUS74 KHGX 120330 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 930 PM CST Thu Feb 11 2021 GMZ330-335-121200- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210212T1200Z/ Matagorda Bay-Galveston Bay- 930 PM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * WHAT...North winds 15 to 25 knots. Bay waters choppy to rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-121200- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210213T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 930 PM CST Thu Feb 11 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST FRIDAY NIGHT... * WHAT...North winds 20 to 25 knots with higher gusts. Seas 4 to 8 feet. * WHERE...The coastal waters from High Island to the Matagorda Ship Channel Texas extending from the coast out to 60 nautical miles. * WHEN...Until midnight CST Friday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
332 WHUS74 KHGX 120936 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 336 AM CST Fri Feb 12 2021 GMZ330-335-121200- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210212T1200Z/ Matagorda Bay-Galveston Bay- 336 AM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...North winds 15 to 25 knots. Bay waters choppy to rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until 6 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-121745- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210213T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 336 AM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 25 knots with higher gusts. Seas 4 to 8 feet. * WHERE...The coastal waters from High Island to the Matagorda Ship Channel Texas extending from the coast out to 60 nautical miles. * WHEN...Until midnight CST Friday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
149 WHUS74 KHGX 121100 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 500 AM CST Fri Feb 12 2021 GMZ330-335-121800- /O.EXT.KHGX.SC.Y.0015.000000T0000Z-210212T1800Z/ Matagorda Bay-Galveston Bay- 500 AM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds around 20 kt with gusts up to 30 kt and rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until noon CST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-121900- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210213T0600Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 500 AM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
509 WHUS74 KHGX 121623 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1023 AM CST Fri Feb 12 2021 GMZ330-335-350-355-370-375-130030- /O.EXT.KHGX.SC.Y.0015.000000T0000Z-210214T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1023 AM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...North winds around 20 kt with gusts of 25 to 30 kt and choppy to rough bay waters. Seas 4 to 6 feet nearshore and 5 to 9 feet offshore. * WHERE...Matagorda Bay and Galveston Bay and Upper Texas Coastal Waters extending 60 nm offshore. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
919 WHUS74 KHGX 122113 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 313 PM CST Fri Feb 12 2021 GMZ330-335-350-355-370-375-130515- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210214T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 313 PM CST Fri Feb 12 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SATURDAY... * WHAT...North winds around 20 kt with gusts of 25 to 30 kt and choppy to rough bay waters. Seas 4 to 6 feet nearshore and 5 to 9 feet offshore. * WHERE...Matagorda Bay and Galveston Bay and Upper Texas Coastal Waters extending 60 nm offshore. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
649 WHUS74 KHGX 130935 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 335 AM CST Sat Feb 13 2021 GMZ330-335-350-355-370-375-131745- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210214T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 335 AM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds around 20 kt with gusts of 25 to 30 kt and choppy to rough bay waters. Seas 4 to 6 feet nearshore and 5 to 9 feet offshore. * WHERE...Matagorda Bay and Galveston Bay and Upper Texas Coastal Waters extending 60 nm offshore. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
538 WHUS74 KHGX 131635 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 1035 AM CST Sat Feb 13 2021 GMZ330-335-350-355-370-375-140000- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210214T0000Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1035 AM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...North winds around 20 kt with gusts of 25 to 30 kt and choppy to rough bay waters. Seas 4 to 6 feet nearshore and 5 to 9 feet offshore. * WHERE...Matagorda Bay and Galveston Bay and Upper Texas Coastal Waters extending 60 nm offshore. * WHEN...Until 6 PM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
869 WHUS74 KHGX 132158 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 358 PM CST Sat Feb 13 2021 GMZ330-335-350-355-370-375-140600- /O.EXT.KHGX.SC.Y.0015.000000T0000Z-210215T0600Z/ /O.NEW.KHGX.GL.A.0002.210215T0600Z-210215T2100Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 358 PM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft possible. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Small Craft Advisory, until midnight CST Sunday night. For the Gale Watch, from late Sunday night through Monday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
470 WHUS74 KHGX 140337 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 937 PM CST Sat Feb 13 2021 GMZ330-335-350-355-370-375-141145- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210215T0600Z/ /O.CON.KHGX.GL.A.0002.210215T0600Z-210215T2100Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 937 PM CST Sat Feb 13 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * WHAT...For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. For the Gale Watch, north winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft possible. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Small Craft Advisory, until midnight CST Sunday night. For the Gale Watch, from late Sunday night through Monday afternoon. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
603 WHUS74 KHGX 141013 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 413 AM CST Sun Feb 14 2021 GMZ330-335-350-355-370-375-142200- /O.EXT.KHGX.SC.Y.0015.000000T0000Z-210215T0300Z/ /O.UPG.KHGX.GL.A.0002.210215T0600Z-210215T2100Z/ /O.NEW.KHGX.GL.W.0002.210215T0300Z-210215T2100Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 413 AM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, north northeast winds 20 to 25 kt and seas 4 to 7 ft. Bay waters rough. Freezing spray near the coast Monday. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, from 9 PM this evening to 3 PM CST Monday. For the Small Craft Advisory, until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
452 WHUS74 KHGX 141525 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 925 AM CST Sun Feb 14 2021 GMZ330-335-350-355-370-375-152100- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210215T0300Z/ /O.CON.KHGX.GL.W.0002.210215T0300Z-210215T2100Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 925 AM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, north northeast winds 20 to 25 kt and seas 4 to 7 ft. Bay waters rough. Freezing spray near the coast Monday. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, from 9 PM this evening to 3 PM CST Monday. For the Small Craft Advisory, until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
968 WHUS74 KHGX 142115 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 315 PM CST Sun Feb 14 2021 GMZ330-335-350-355-370-375-152100- /O.CON.KHGX.SC.Y.0015.000000T0000Z-210215T0300Z/ /O.CON.KHGX.GL.W.0002.210215T0300Z-210215T2100Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 315 PM CST Sun Feb 14 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST MONDAY... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 7 to 12 ft expected. For the Small Craft Advisory, north northeast winds 20 to 25 kt and seas 4 to 7 ft. Bay waters rough. Freezing spray near the coast Monday. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, from 9 PM this evening to 3 PM CST Monday. For the Small Craft Advisory, until 9 PM CST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
858 WHUS74 KHGX 150312 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 912 PM CST Sun Feb 14 2021 GMZ330-335-350-355-370-375-151115- /O.EXP.KHGX.SC.Y.0015.000000T0000Z-210215T0300Z/ /O.CON.KHGX.GL.W.0002.000000T0000Z-210215T2100Z/ Matagorda Bay-Galveston Bay- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 912 PM CST Sun Feb 14 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...North winds 20 to 30 kt with gusts up to 45 kt and seas 6 to 11 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 PM CST Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 11:43 PM CST, 3 hours 44 minutes earlier.
Area forecast discussion, Feb 10, 11:43 PM CST, 3 hours 44 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1143 PM CST Wed Feb 10 2021
.AVIATION [06Z TAF Issuance]...
Ceilings of 200 to 400ft are spread out across the area, and
theses conditions will generally continue through the afternoon.
There may be some improvement to around 600 to 700 feet in the
late afternoon, but more than likely the sub 500ft CIGs will
persist. Patchy fog is also being seen at all the terminals and
this will last through the rest of the package. The stalled
boundary has finally pushed off shore after hugging the coast for
the past 24 hours. Scattered showers are generating along the
coast impacting mainly LBX and GLS. These showers will continue
through the morning and spread in coverage up towards SGR and HOU
by the mid morning. A reinforcing cold front will be sliding
across the area during the afternoon and evening hours later
today. Precipitation coverage will expand as it traverses the area
with an isolated chance of thunder. It will move through CLL and
UTS between 21z and 23z, between CXO and IAH around 00z and 03z,
and then off the coast by 06z. Precipitation chance diminishes
after the FROPA, but overcast skies of around 500 to 1000 ft will
continue through Friday morning, at least. So, LIFR to IFR
conditions will persist through the entirety of this package.
Fowler
&&
.PREV DISCUSSION /Issued 550 PM CST Wed Feb 10 2021/...
.SHORT TERM [Tonight Through Thursday Night]...
The latest surface observations indicate quite a sharp surface
temperature gradient across SE TX as a surface cold front continues
to gradually sag southward. As of 3PM, the latest 2-meter
temperatures measured 39 at Caldwell and 79 at Angleton! Continued
moist advection has created an environment conducive for the
development of scattered showers and isolated storms today, with
this activity expected to continue through the evening hours as the
front reaches and clears the coast this evening. Have maintained
chance PoPs with the inherited forecast package remaining largely on
track. Lows this evening will reach the upper 30s across the Brazos
Valley and the 40s to lower 50s across the remainder of the area. As
temperatures lower this evening, it'll likely be the last time we
see values over 60 degrees across SE Texas for quite some time as an
arctic airmass becomes the dominant synoptic feature over the
central CONUS.
An amplified 300mb longwave trough will continue to push eastward
this evening, with its associated upper jet streak expected to
become situated to our north/northeast by tomorrow morning. With SE
Texas remaining in the favorable right entrance region of this
feature, the resultant enhancement in upper-level divergence will be
favorable for more widespread precipitation development during the
day tomorrow. With PW values remaining in the vicinity of 1.5 in,
showers and isolated thunderstorms should persist through the
afternoon and into the evening. The total rainfall forecast remains
relatively unchanged with most locations expected to pick up 0.5 -
1.0 in over the course of the day.
Cady
.LONG TERM [Friday through Wednesday]...
Rain chances will be decreasing Fri morning through the afternoon
as the cold front pushes well into the Gulf. Strong high pressure
building down from the Plains will help to usher in a very arctic
air mass into the region at this time with frigid conditions exp-
ected to persist through the weekend and and at least through the
first half of next week. The other part of the story for the long
term portion of the forecast will be the increasing likelihood of
wintry precipitation mixed into all of this..lower chances on Sat
and perhaps higher chances Sun night/Mon.
Global models are continuing to trend cold for the weekend...then
even colder during the early part of next week as the strong/amp-
lified Arctic surface high is progged to track south in the Great
Plains. Did not go quite as low as some of the MOS has suggested,
but record lows will be entirely possible.
As for rain chances, models appear to be in decent agreement with
the timing/strength of these systems. The first shortwave appears
to move through SE TX on Sat, but with not so favorable low-level
moisture levels and upper support. Did include the mention of ice
pellets/sleet and freezing rain for mainly the far northern parts
of the FA for Sat morning/afternoon. Otherwise, will be expecting
isolated to scattered cold rains. However, things seem to be more
favorable for increased POPs for Sun night/Mon. The possible dev-
elopment of a coastal low and divergent jet structure aloft along
with the strong shortwave are all pointing to much better chances
for precipitation. The main question then becomes p-types. Latest
guidance indicates that surface temperatures will likely drop to/
near freezing across our northern/western CWA by midnight Sun, so
we'll be starting off with freezing rain/wintry mix overnight. As
temperatures continue to fall early Mon, this could transition to
more of a snow/wintry mix through Mon morning. And so...the morn-
ing commute on Mon could be a very tricky one.
Looking even further ahead...guidance not really offering up much
by way of warming and/or drying. There are hints of another round
of rain/wintry mix for SE TX with the passage of yet another very
strong cold front and its associated shortwave. *whew* 41
.MARINE...
A surface cold front will push offshore this evening, bringing with
it a shift to northerly winds by tomorrow morning. Behind the
frontal boundary, an arctic airmass will become dominant over the
central CONUS for the foreseeable future, bringing frigid
temperatures and the potential for some winter precipitation to the
bays and coastal waters. Winds are expected to approach caution and
later advisory criteria by tomorrow night, with a further increase
in winds expected on Sunday as a developing area of low pressure
along the coast significantly tightens the pressure gradient. A Gale
Watch may be needed at this time. As this feature pushes into the
central Gulf, conditions will be favorable for the development of
winter precipitation, with sleet and snow showers remaining a
possibility on Sunday night and Monday. The forecast remains
relatively uncertain, however, so mariners are encouraged to
continue to monitor the latest updates over the next few days.
Cady
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 46 37 43 36 43 / 80 70 10 10 20
Houston (IAH) 63 48 53 42 47 / 70 80 20 20 20
Galveston (GLS) 73 56 59 47 51 / 70 80 30 20 30
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until midnight CST tonight for the following
zones: Galveston Island and Bolivar Peninsula.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Thursday afternoon
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Matagorda
Bay...Waters from Freeport to Matagorda Ship Channel TX
from 20 to 60 NM...Waters from High Island to Freeport TX
from 20 to 60 NM.
Dense Fog Advisory until 3 AM CST Thursday for the following
zones: Coastal waters from High Island to Freeport TX out
20 NM...Waters from High Island to Freeport TX from 20 to
60 NM.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 9:39 AM CST | Winter Weather Advisory | HGX | Brazos, Burleson, Grimes, Madison, Washington | 18 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.